Does increase in dosage of Nortriptyline have any side effects?

default
Posted on Wed, 24 Jun 2015 in Mental Health
Question: How will I know if I have to increase my nortriptylene and my klonopin? I'm taking 90 mgs. each night at bedtime around 12 midnight and I take a 0.5 mg of klonopin with it. During the day around 2-3 PM I take another 0.5 of klonopin. I have hyperventilation and when I take the afternoon klonopin sometimes I feel shaky and sometimesI feel better . It's so hard to adjust these meds to stop the hyperventilation totally. I go to a therapist and he tells me to experiment with the dosages. Do you think taking a little bit more of nortriptylene would help? This is so difficult to do to get back to normal breathing
doctor
Answered by Dr. Shubham Mehta 2 hours later
Brief Answer:
dose increment; diaphragmatic breathing.

Detailed Answer:
Hello
Welcome to HCM.
I understand your concerns.

The maximum dose of nortriptyline is 150mg (I hope you have access to our earlier conversation on 24th may).

In my opinion, you can increase the dose to 100mg and observe the effects.
I would not advise a dose increment of klonopin as it is highly addictive.

Also, I personally feel that hyperventilation would not remit with medicines alone.

You must practice diaphragmatic breathing:

1. Put one hand on your stomach below your ribs and the other on your chest.
2. Breathe in through your nose deeply. Let the air push your stomach out, but keep your chest still.
3. Exhale through pursed lips, and use the hand on your stomach to help push the air out slowly.
Repeat 3-10 times and take your time breathing in and out.

This should help you.

Kindly keep your doctor informed about the dose changes you make.

Hope you find my suggestions useful.

Do ask further for more doubts.

Take care.
Thanks.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shubham Mehta

Psychiatrist

Practicing since :2008

Answered : 2004 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,  
Medical Topics

Recent questions on  Nortriptyline

doctor1 MD

Hello, After one night of vomitting 7 times, I began belching after everything I swallow. They are not huge belches, they only release air. It can...

doctor1 MD

I have been taking nortriptyline for many years now for nerve pain and my doctor just increased my dose about 11 days ago. For the last few days I...

doctor1 MD

I have been off Nortriptyline for over 2 months now with no effects as I weened myself off properly, so which I thought. I all of a sudden started...

doctor1 MD

I take Anastrozole Tab 1 mg, Nortriptyline 60mg, Simvastatin 40 mg just before I go to bed at night. Recently I have been belching a lot and having...

doctor1 MD

I am currently taking Trazadone 50mg for depression and sleep problems, Klonopin .05mg for anxiety disorder and essential tremors in my hands, and...

doctor1 MD

I am bit addicted to smoking and want to get rid of the habit of smoking once for all , I have tried to many times to quit , but unable to do so ,...

doctor1 MD

Questions about what kind of medicine I need to get on for all of my disorders plus high blood pressure I have chronic back pain had MRI showed...

Get personalised answers from verified doctor in minutes across 80+ specialties

166 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2